Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Numbness in hands, feet and stomach, not diabetic. Taking tacrolimus, prednisone. Symptoms due to medication?

I am not diabetic but have had a kidney transplant 9 years ago and have developed lots of symptoms of numbness in my hands, feet and in my tummy just below my belly button. I take tacrolimus, prednisone and azathioprine ...could it be my drugs that are causing diabetic-like symptoms even though I m not diabetic? .. My fasting glucose is typically 5.8-6.3 in xxxx units
Asked On : Fri, 11 Jan 2013
Answers:  1 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi Panda,

The problem of numbness in hands, feet and in tummy show that there can be chances of neuropathy bacause of the medication you are taking for the renal transplant. The drug tacrolimus is known to cause this type of side effects in patients and these symtomps you are developing can be bacause of this drug only.
I would suggest you to consult your doctor and explain all the symptoms to him and after examination he/she can make confirmation wether it is peripheral neuropathy or something else. In the mean time it is important that you contiue your medication and only after consultation with your doctor only stop or change the drugs, as these drugs are important to keep the immune system supressed in case of transplant such as yours.

Thanks and take care
Answered: Fri, 11 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor